Discussions By Condition: Nerve conditions

facial tics

Posted In: Nerve conditions 8 Replies
  • Posted By: Anonymous
  • September 30, 2006
  • 08:04 PM

Im a 22 year old female and I started getting facial tics about 8 months ago. That was about 3 months after I started taking Welbutrin. The tics have gotten to the point were I am doing them at LEAST once every two minutes. It is driving me out of my mind. I went to a neurologist and he had me take a CAT scan and EEG. The only result was a slight risk for seizures. He put me on seroquel, and that was it. He said he doesnt think its the Welbutrin. Even though he is a great doctor, I truly believe that this more then just a benign tic disorder. There has to a reason for this. Has anyone had any experience with this topic. Im too old to have tourettes. Anyone know what else could be going on? Id love to hear someone elses opinion, I can't stand this anymore.

Reply Flag this Discussion

8 Replies:

  • Get a second opinion, immediately. Do some research about Tardive Dyskinesia and Dystonia. Try wemove.org for some good information, also dystonia-foundation.orgYou do what you want, but if it were me, I would get off the Wellbutrin as soon as possible- but be careful- you may need to wean yourself off gradually to avoid other really bad effects. Don't let your doctor make your decisions for you.
    Anonymous 42789 Replies
    • October 16, 2006
    • 03:29 PM
    • 0
    Flag this Response
  • ps seroquel can cause tardive dyskinesia too.
    Anonymous 42789 Replies
    • October 16, 2006
    • 03:31 PM
    • 0
    Flag this Response
  • I was on Effexor and I my finger was twitching. I was on Prozac and my blood pressure was dropping and my heart rate become very, very low. My point is...those medications can do different things to different people. My doctor did not think Prozac was the reason for my BP dropping. BUT, when I went off of it, I was back to normal. I know how worried you may be. Go off that medication if you haven't already and try something new. Good Luck.
    rugertwist 1 Replies
    • November 4, 2006
    • 07:33 PM
    • 0
    Flag this Response
  • Last August I began Wellbutrine. I too started with the facial tics within 2 weeks. I scrunched my eyes repeatedly. If I didn't do that, I held them wide open and wrinkled my forehead. I did this in an effort to try to resist the scrunching. Very intense feeling in my head and face not to mention that it looked really strange. Drove my husband nuts. I'm still having problems and am off that medication for over a year. Worse when I get nervous. I did have tic-like sx when I was a kid and so did my father, brother and both my boys. Comes and goes for the boys. Not real severe.
    Anonymous 42789 Replies
    • November 6, 2006
    • 02:22 AM
    • 0
    Flag this Response
  • Ive had facial tics for a few years. Ive taken both effexor and wellbutrin, both which make it much worse. I also take aderoll which makes the tics almost unbearable for days after I take it. Its so uncomfortable I would love to stop doing it but every doctor I've asked said there is really nothing that can be done.
    Anonymous 42789 Replies
    • October 7, 2007
    • 05:51 PM
    • 0
    Flag this Response
  • Ive had facial tics for a few years. Ive taken both effexor and wellbutrin, both which make it much worse. I also take aderoll which makes the tics almost unbearable for days after I take it. Its so uncomfortable I would love to stop doing it but every doctor I've asked said there is really nothing that can be done.Get off the drugs.
    Anonymous 42789 Replies
    • February 9, 2008
    • 00:49 AM
    • 0
    Flag this Response
  • I have been on Effexor XR for 6 months and I have developed noticable facial and one auditory tic. They are worst right after I take the Effexor. I have read that other medications can have this effect. Wellbutrin is a stimulating med and it can make you anxious and anxiety makes tics worse.I would get a second opinion.I've really had it with psychiatrists who think they know my body better than I do, and the effects of drugs on my body better than I do. I am the one who has been taking these drugs for like 20 years. Have they ever taken psychotropics? I hate when they dismiss your concerns. I got Serotonin Syndrome that way. I was very sick and in the hospital (on a medical floor). Anyway, get a second or even a third opinion. There are more drugs than Wellbutrin. And Effexor. It is your body, your life. Get a doctor who listens to you. (Hard as that may be.)
    Anonymous 42789 Replies
    • September 25, 2010
    • 06:29 AM
    • 0
    Flag this Response
  • I too was on effexor, 225 mg a day. Had tics all over, especially when relaxing or trying to sleep. I developed muscle spasms in the face, including both eyes and mouth. Once I decreased the effexor, the spasms increased. Went thru horrible withdrawels. After being off the effexor xr for over 15 months now, I continue to have muscle spasms. For the last year I have recieved Botox treatments to get relief from the spasms. I no longer can drive, the spasms have increased, I now recieve shots in my eyelids, at my temples and jaw, up to 17 shots every 3 months. Effexor XR is plain evil.
    Anonymous 42789 Replies
    • February 5, 2011
    • 03:25 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.